Hail, Autauga
- When
- May 5, 5:40 PM CST
- Where
- Autauga County, 2 mi N of Independence
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.567, -86.717
Penny size hail was observed along CR 79 north of the Independence community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 5, 1:35 PM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT THU MAY 5 2005 .SHORT TERM...(TONIGHT - SUNDAY NIGHT) VERY CONSISTENT FCST WILL CONTINUE WITH LITTLE OR NO CHANGES MADE. WEAK SFC TROFING GETS PUSHED EAST OF THE AREA LATER TONIGHT/EARLY MORNING, AS SIGNIFICANT RIDGING BUILDS IN ACROSS THE SOUTHEAST. TEMPERATURES WILL CLIMB INTO THE 80S THIS WEEKEND WITH LOWS IN THE UPPER 50S AND LOW 60S. COULD BE SOME PATCHY FOG AFTER MIDNIGHT IN EAST ALABAMA...ESPECIALLY WHERE IT RAINED. .LONG TERM...(MONDAY - THURSDAY) AS WITH THE SHORT TERM, NOT MANY CHANGES MADE WITH THE LONG TERM. MODEL TRENDS ARE TO FLATTEN THE SOUTHEAST RIDGE BY MONDAY MORNING AND ALLOW FOR WEAK SHORTWAVE TO MOVE INTO THE AREA MONDAY AND TUESDAY. WILL ADD CHANCE WORDING FOR MONDAY AND TUESDAY...MAINLY DIURNAL. BROAD UPPER LOW DIGS INTO THE SOUTHWEST U.S. WED AND THURS...AMPLIFYING RIDGE PATTERN OVER THE SOUTHEAST AGAIN. VERY SUMMER-LIKE PATTERN WITH HIGHS IN THE MID 80S AND LOWS IN THE MID 60S. WILL ADD A 20 POP FOR AFTERNOON CONVECTION POSSIBILITIES, BUT IF STRENGTH OF RIDGE VERIFIES EVEN THAT MAY BE TOO HIGH. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 51 74 51 81 / 10 0 0 0 ANNISTON 51 72 53 81 / 20 0 0 0 BIRMINGHAM 52 74 53 81 / 10 0 0 0 TUSCALOOSA 48 76 52 83 / 0 0 0 0 CALERA 52 75 53 82 / 10 0 0 0 AUBURN 52 74 54 82 / 20 0 0 0 MONTGOMERY 53 76 54 83 / 10 0 0 0 TROY 55 76 57 83 / 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/88
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT THU MAY 5 2005 ALZ011>015-017>050-061230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 503 PM CDT THU MAY 5 2005 ALZ041-052230- AUTAUGA- 503 PM CDT THU MAY 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 530 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER INDEPENDENCE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR INDEPENDENCE... BILLINGSLEY AND MARBURY THROUGH 530 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 513 PM CDT THU MAY 5 2005 ALZ040-052245- DALLAS- 513 PM CDT THU MAY 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 545 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER TYLER...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER THROUGH 545 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 PM CDT THU MAY 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 PM CDT THU MAY 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 7 NW AUTAUGAVILLE 32.50N 86.74W
05/05/2005 0.25 INCH AUTAUGA AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED OVER BONITA.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 529 PM CDT THU MAY 5 2005 ALZ041-052300- AUTAUGA- 529 PM CDT THU MAY 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 600 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER INDEPENDENCE...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR INDEPENDENCE AND AUTAUGAVILLE THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 546 PM CDT THU MAY 5 2005 ALZ040-052330- DALLAS- 546 PM CDT THU MAY 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 630 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHWEST OF TYLER...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER THROUGH 630 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was observed along CR 79 north of the Independence community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449047.